Texas, 2013Flash Flood in Texas, August 14, 2013
August 14, 2013 · NWS EPZ · 1 event in 1 county or zone
Upper high was located just west of the Big Bend with an area of deep moisture across the Rio Grande Valley. The weak flow aloft combined with the moisture to produce slow moving storms induced flash flooding in the Canutillo area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Upper high was located just west of the Big Bend with an area of deep moisture across the Rio Grande Valley. The weak flow aloft combined with the moisture to produce slow moving storms induced flash flooding in the Canutillo area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 14, 1:41 PM MST, 7 hours 28 minutes earlier.
Area forecast discussion, Aug 14, 1:41 PM MST, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
241 PM MDT WED AUG 14 2013
.SYNOPSIS...
AN INCREASE IN STORM AND RAIN POTENTIAL EXISTS THIS EVENING AND
OVERNIGHT OVER FAR WEST TEXAS AND SOUTH CENTRAL NEW MEXICO AS A
FRONTAL BOUNDARY PUSHES IN FROM THE EAST. MODERATE MONSOON
MOISTURE CONTINUES TO RESIDE OVER THE REGION MAKING FOR MODERATELY
UNSTABLE CONDITIONS. THE ADVANCING FRONT SHOULD PROVIDE A TRIGGER
FOR STORMS AS IT MOVES WEST ACROSS THE REGION. FOR THE REST OF THE
WEEK AND INTO NEXT WEEKEND...HIGH PRESSURE LINGERS OVER THE AREA
KEEPING TEMPERATURES WARM AND SEVERAL DEGREES ABOVE NORMAL. A
DIFFUSE MONSOONAL MOISTURE CHANNEL WILL HANG OVER THE AREA KEEPING
ENOUGH MOISTURE OVER THE AREA FOR DAILY ROUNDS OF ISOLATED TO
SCATTERED AFTERNOON AND EVENING STORMS.
&&
.DISCUSSION...
NO BIG CHANCES TO THE OVERALL PATTERN IN THE SHORT TERM. THE UPPER
RIDGE OF HIGH PRESSURE REMAINS CENTERED OVER THE WESTERN CWFA. AT
LOWER LEVELS A ILL-DEFINED MONSOON CHANNEL IS KEEPING ADEQUATE
MOISTURE OVER THE AREA IN A DIFFUSE PATTERN ACROSS S AZ/NM/W TX.
FOR THIS AFTERNOON MORE OF THE SAME WITH BROAD-SCALE HEAT
INSTABILITY DEVELOPING AREA WIDE. THUS ISOLATED TO SCATTERED
STORMS ACROSS THE AREA.
THIS EVENING AND TONIGHT A BACKDOOR FRONTAL BOUNDARY PUSHED IN
FROM THE EAST TO ADD A FOCUSING FEATURE TO THE MIX OF PM
INSTABILITY. THE NAM12 MODEL SHOWS THE EAST INTRUSION BEST WITH
INCREASED EASTERLY WINDS AFTER DARK AND THOUGH THE EVENING PUSHING
THIS FRONT TO THE RIO GRANDE. EXPECT SOME CONTINUED STORM
FORMATION ON THIS BOUNDARY AS IT PUSHES WEST. THUS HAVE INCREASED
POPS THROUGH THE NIGHT FOR EAST ZONES.
THURSDAY THE FRONT STALL OVER THE CWFA...AND APPEARS TO WASH OUT.
HOWEVER...IT'S PRESENCE IS LIKELY TO CONTINUE TO INITIATE STORMS
THURSDAY IF WE CAN CLEAR EARLY AND GET THE NEEDED SURFACE HEATING.
THUS KEEP POPS FAIRLY HEALTHY AREA WIDE FOR THURSDAY.
FRIDAY AND SATURDAY THE UPPER HIGH IS FAR ENOUGH WEST THAT WE
SHOULD SEE SOME DRYING MOVE IN OVER THE RIDGE FROM THE NORTH OVER
THE EAST ZONES. THE LOW LEVELS LOOK TO POOL UP THE MONSOON PLUME
OVER THE WEST ZONES. THUS TRIM POPS EAST AND KEEP THEM IN THE WEST
AND MOUNTAINS. TEMPS LOOK TO WARM TO THE WARMEST OF THE PERIOD
WITH UPPER 90S OVER THE LOWLANDS.
SUNDAY AND MONDAY THE MOISTURE SPREADS A BIT BACK OVER THE EASTERN
ZONES GIVING ALL ZONE FAIRLY EQUAL CHANCES FOR STORMS. TUESDAY AND
WEDNESDAY COULD BE DOWN DAY WITH RAIN AND STORMS AS THE MODELS
SHOW AN EASTERLY WAVE ON SLOW APPROACH. MOISTURE LOOKS TO GET
SHOVED WEST WITH SUBSIDENCE ALOFT INHIBITING INSTABILITY.
14-BIRD
&&
.AVIATION...VALID 15/00Z-16/00Z.
UPPER LEVEL RIDGE IS CENTERED OVER SW NEW MEXICO...ALLOWING A
NORTHWEST FLOW PATTERN TO SET UP OVER THE AREA. WEAK IMPULSES COMING
DOWN THE EASTERN EDGE OF THE UPPER RIDGE WILL HELP INCREASE
AFTERNOON CONVECTION ACTIVITY TODAY AND THURSDAY AFTERNOON. ALTHOUGH
UPPER FLOW WILL BE WEAK TODAY...IT WILL FAVOR ALLOWING STORMS TO
DROP INTO THE RIO GRANDE/MESILLA VALLEY FROM THE BLACK RANGE/GILA
REGION.
SO EXPECT THUNDERSTORMS INITIALLY OVER THE HIGHER TERRAIN TO WORK
THEIR WAY INTO THE LOWLANDS...WITH SCATTERED COVERAGE...AND A FAIR
CHANCE OF IMPACTING DMN/LRU/ELP. TIMING IS TOO UNCERTAIN TO INCLUDE
TEMPO GROUPS AT LEAST FOR NOW. WITH 40-DEGREE DEWPOINT DEPRESSIONS
IN PLACE...WIND GUSTS IN THE 35-45 KNOT RANGE WILL BE POSSIBLE WITH
SOME STORMS.
25-HARDIMAN
&&
.FIRE WEATHER...
THE UPPER RIDGE WILL SHIFT TO THE WEST OVER THE NEXT FEW DAYS...
WHICH WILL ALLOW FOR NORTHWEST FLOW ALOFT TO SET UP. THIS PATTERN
USUALLY FAVORS WEAK IMPULSES DROPPING DOWN ACROSS THE AREA AND AN
UP-TICK IN THUNDERSTORM ACTIVITY ASSUMING THERE IS ENOUGH MOISTURE
PRESENT. THAT SHOULD BE THE CASE THIS AFTERNOON AND THURSDAY
AFTERNOON BEFORE SOME DRIER AIR MOVES IN TOWARDS THE WEEKEND.
THE INCREASE IN THUNDERSTORM ACTIVITY WILL ENHANCE OVERNIGHT RH
RECOVERY TONIGHT AND THURSDAY NIGHT. SOME DRIER/MORE CONTINENTAL
AIR WILL MOVE IN TOWARDS THE WEEKEND...WITH A SLIGHT DECREASE IN
THUNDERSTORMS EXPECTED. MINIMUM RH VALUES IN THE LOWLANDS WILL
DROP TO AROUND 20 PERCENT THIS WEEKEND AS MAX TEMPERATURES START
FLIRTING WITH THE 100 MARK AGAIN.
25-HARDIMAN
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 96 75 97 76 / 30 20 20 10 10
SIERRA BLANCA 74 95 73 97 73 / 30 20 20 10 10
LAS CRUCES 71 94 71 95 71 / 30 20 20 10 10
ALAMOGORDO 71 94 70 97 70 / 30 30 30 20 10
CLOUDCROFT 48 70 50 71 51 / 30 30 40 20 10
TRUTH OR CONSEQUENCES 67 93 67 96 67 / 20 20 20 10 20
SILVER CITY 62 86 63 87 64 / 20 20 20 30 20
DEMING 69 94 69 98 69 / 20 20 20 10 20
LORDSBURG 67 94 67 97 67 / 20 10 10 10 20
WEST EL PASO METRO 74 96 73 97 74 / 30 20 20 10 10
DELL CITY 64 96 67 99 68 / 30 20 20 10 10
FORT HANCOCK 72 98 74 98 75 / 30 20 20 10 10
LOMA LINDA 69 92 69 95 71 / 30 20 30 10 10
FABENS 72 96 73 98 74 / 30 20 20 10 10
SANTA TERESA 74 95 72 97 72 / 30 20 20 10 10
WHITE SANDS HQ 73 96 73 92 73 / 30 20 20 10 10
JORNADA RANGE 71 96 70 98 70 / 30 20 20 10 10
HATCH 71 92 70 95 70 / 20 20 20 10 20
COLUMBUS 72 94 70 98 70 / 20 10 20 10 20
OROGRANDE 73 96 73 98 72 / 30 20 30 10 10
MAYHILL 53 79 57 79 56 / 30 40 40 20 10
MESCALERO 50 81 54 81 54 / 30 30 40 20 10
TIMBERON 53 77 56 77 56 / 30 30 40 20 10
WINSTON 54 79 57 78 59 / 20 30 20 30 20
HILLSBORO 65 89 65 91 67 / 20 30 20 20 20
SPACEPORT 69 93 68 96 68 / 20 20 20 10 10
LAKE ROBERTS 55 81 58 80 60 / 20 30 20 30 20
HURLEY 63 85 63 87 65 / 20 20 20 20 20
CLIFF 57 91 58 92 55 / 20 20 20 20 20
MULE CREEK 56 89 57 90 58 / 20 20 20 20 20
FAYWOOD 65 88 65 90 67 / 20 20 20 20 20
ANIMAS 69 93 67 97 67 / 20 20 20 10 20
HACHITA 69 95 67 98 67 / 20 10 20 10 20
ANTELOPE WELLS 67 92 65 96 65 / 10 10 20 10 20
CLOVERDALE 64 87 63 90 65 / 20 20 20 20 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
14/25
Hazardous weather outlook, Aug 14, 12:41 PM MST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
141 PM MDT WED AUG 14 2013
NMZ401>417-TXZ418>424-151945-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
141 PM MDT WED AUG 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THIS AFTERNOON GENERAL AIRMASS STORMS IN A BROADLY UNSTABLE
AIRMASS ACROSS THE REGION. SCATTERED MOUNTAIN STORMS...ISOLATED
LOWLAND STORMS. SLOW MOVERS WILL INCREASE FLASH FLOOD POTENTIAL
TODAY. TONIGHT A BACKDOOR FRONT PUSHES IN FROM THE EAST. THIS
COULD PROVIDE A LOW LEVEL FOCUS FOR INCREASED STORM AND SHOWER
DEVELOPMENT OVER AREA EAST OF THE RIO GRANDE. THUS POTENTIAL FOR
STORMS OVERNIGHT. A FEW STORMS MAY BE STRONG TO SEVERE WITH
MODERATE HAIL BEING THE PRIMARY CONCERN. OTHERWISE SOME STORMS ARE
LIKELY TO PRODUCE PERIODS OF HEAVY RAINFALL...SMALL HAIL AND WIND
GUSTS UP TO 45 MPH. LOCALIZED MINOR FLOODING POSSIBLE ALONG
DRAINAGES AND LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DAILY HIT AND MISS THUNDERSTORM ACTIVITY THROUGH THE PERIOD.
CONTINUED POTENTIAL FOR INCREASED STORM ACTIVITY AND STRENGTH OVER
THE FORECAST AREA THURSDAY AS THE WEAK BACKDOOR STALLS AND
PROVIDES A FOCUS. FRIDAY AND SATURDAY EXPECT SOME REDUCTION IN
STORMS AS DRIER AIR MOVES IN FROM THE NORTH. STORMS LOOK TO FAVOR
WESTERN ZONES THOSE DAYS. SUNDAY THROUGH MUCH OF NEXT WEEK...ALL
ZONES WITH SLIGHT CHANCE TO CHANCE OF PRIMARILY AFTN/EVE STORM
DEVELOPMENT AS DIFFUSE MONSOON MOISTURE HANGS OVER THE REGION
UNDER AN UPPER HIGH. PRIMARY IMPACTS WITH STORMS WILL BE
LOCALIZED FLOODING WITH ISOLATED HEAVY RAIN AND SLOW MOVING
STORMS. TEMPERATURES THROUGH THE PERIOD WILL RUN 3-7 DEGREES ABOVE
NORMAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS SHOULD REPORT
ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND
LOCAL LAW ENFORCEMENT.
BIRD
In the hours before
Special weather statement, Aug 14, 5:29 PM MST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
629 PM MDT WED AUG 14 2013
NMZ410>413-150115-
NORTHERN DONA ANA COUNTY NM-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN
NM-CENTRAL TULAROSA BASIN NM-
629 PM MDT WED AUG 14 2013
...STRONG THUNDERSTORMS CONTINUE ACROSS PORTIONS OF SOUTHERN NEW
MEXICO...
AT 630 PM SHOWERS AND THUNDERSTORMS WERE WIDESPREAD ACROSS
PORTIONS OF DONA ANA AND OTERO COUNTIES OF SOUTHERN NEW MEXICO. THE
STRONGEST ACTIVITY WAS LOCATED NEAR RADIUM SPRINGS...ORGAN...EAST
MESA...AND ACROSS HIGHWAY 70 THROUGH WHITE SANDS MISSILE RANGE. A
FEW OF THE STORMS MAY PRODUCE HEAVY RAINFALLS...WIND GUSTS TO 50 MPH
AND SMALL HAIL. SOME PONDING OF WATER ON AREA ROADS MAY OCCUR.
PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY.
ROGASH
Special weather statement, Aug 14, 6:09 PM MST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
709 PM MDT WED AUG 14 2013
NMZ411-413-TXZ418-419-150145-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN
NM-WESTERN EL PASO COUNTY TX-EASTERN/CENTRAL EL PASO COUNTY TX-701
PM MDT WED AUG 14 2013
...STRONG THUNDERSTORMS CONTINUE ACROSS PORTIONS OF SOUTHERN NEW
MEXICO...
AT 705 PM SHOWERS AND THUNDERSTORMS REMAINED WIDESPREAD ACROSS MUCH
OF DONA ANA AND OTERO COUNTIES OF SOUTHERN NEW MEXICO. THE STRONGEST
ACTIVITY WAS LOCATED AROUND WHITE SANDS MAIN
POST...MESQUITE...VADO...TALAVERA...RADIUM SPRINGS AND KILBOURNE
HOLE. A FEW OF THE STORMS MAY PRODUCE HEAVY RAINFALL WITH MINOR
FLOODING...WIND GUSTS TO 50 MPH AND SMALL HAIL.
ROGASH
Special weather statement, Aug 14, 6:43 PM MST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
743 PM MDT WED AUG 14 2013
NMZ411-413-TXZ418-419-150230-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN
NM-WESTERN EL PASO COUNTY TX-EASTERN/CENTRAL EL PASO COUNTY TX-735
PM MDT WED AUG 14 2013
...STRONG SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN NEW
MEXICO INTO WESTERN TEXAS...
AT 740 PM AN AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING TO THE
SOUTH ACROSS SOUTHERN PORTIONS OF DONA ANA AND OTERO COUNTY NEW
MEXICO INTO EL PASO COUNTY TEXAS. THE STRONGEST ACTIVITY WAS LOCATED
AROUND VADO...MESQUITE...ANTHONY...SANTA TERESA...AND WHITE SANDS
MISSILE RANGE. THE STORMS WILL MOVE INTO THE EL PASO TEXAS AREA BY 8
PM. LOCALLY HEAVY RAINS...WIND GUSTS TO 50 MPH AND SMALL HAIL MAY
OCCUR WITH A FEW OF THE STORMS.
ROGASH
Special weather statement, Aug 14, 8:08 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
908 PM MDT WED AUG 14 2013
NMZ403>407-150615-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS
908 PM MDT WED AUG 14 2013
SCATTERED AREAS OF LIGHT TO MODERATE RAINFALL...CONTINUE ACROSS MUCH
OF LUNA...HIDALGO AND SOUTHERN GRANT COUNTIES AT THIS TIME...IN
THE WAKE OF STORMS THAT MOVED THROUGH THESE AREAS IN THE LAST HOUR
OR TWO. RAINFALL IS HEAVIEST AND MOST WIDESPREAD OVER SOUTHERN
LUNA COUNTY...WHERE OVER AN INCH OF PRECIPIATION HAS FALLEN
IN THE LAST HOUR BETWEEN MILE MARKERS 20 AND 30 ALONG HIGHWAY
11...AND JUST NORTH OF HIGHWAY 9 FROM HERMANAS...TO THE GRANT
COUNTY BORDER. UP TO ONE HALF INCHES OF ADDITIONAL RAINFALL IS
EXPECTED WITH THIS ACTIVITY.
ELSEWHERE...OVER EASTERN HIDALGO AND SOUTHERN GRANT COUNTIES...UP TO ONE
QUARTER OF AN INCH OF PRECIPITATION IS EXPECTED IN THE NEXT HOUR
OR TWO. WATER WILL LIKELY COVER LOW SPOTS ALONG ROADWAYS NEAR
YOU. STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE MEDIA
OUTLET...OR VISIT HTTP://WWW.SRH.NOAA.GOV/ELP FOR THE LATEST
UPDATES ON CONDITINOS IN YOUR AREA.
TRIPOLI
Special weather statement, Aug 14, 8:12 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
912 PM MDT WED AUG 14 2013
NMZ403>407-150515-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS
912 PM MDT WED AUG 14 2013
SCATTERED AREAS OF LIGHT TO MODERATE RAINFALL...CONTINUE ACROSS MUCH
OF LUNA...HIDALGO AND SOUTHERN GRANT COUNTIES AT THIS TIME...IN
THE WAKE OF STORMS THAT MOVED THROUGH THESE AREAS IN THE LAST HOUR
OR TWO. RAINFALL IS HEAVIEST AND MOST WIDESPREAD OVER SOUTHERN
LUNA COUNTY...WHERE OVER AN INCH OF PRECIPITATION HAS FALLEN
IN THE LAST HOUR BETWEEN MILE MARKERS 20 AND 30 ALONG HIGHWAY
11...AND JUST NORTH OF HIGHWAY 9 FROM HERMANAS...TO THE GRANT
COUNTY BORDER. UP TO ONE HALF INCHES OF ADDITIONAL RAINFALL IS
EXPECTED WITH THIS ACTIVITY.
ELSEWHERE...OVER EASTERN HIDALGO AND SOUTHERN GRANT COUNTIES...UP TO ONE
QUARTER OF AN INCH OF PRECIPITATION IS EXPECTED IN THE NEXT HOUR
OR TWO. WATER WILL LIKELY COVER LOW SPOTS ALONG ROADWAYS NEAR
YOU. STAY TUNED TO NOAA WEATHER RADIO...YOUR FAVORITE MEDIA
OUTLET...OR VISIT HTTP://WWW.SRH.NOAA.GOV/ELP FOR THE LATEST
UPDATES ON CONDITIONS IN YOUR AREA.
TRIPOLO
Special weather statement, Aug 14, 8:15 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
915 PM MDT WED AUG 14 2013
NMZ411-TXZ418-419-150345-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-WESTERN EL PASO COUNTY TX-
EASTERN/CENTRAL EL PASO COUNTY TX-
915 PM MDT WED AUG 14 2013
...SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTHERN PORTIONS OF EL
PASO AND DONA ANA COUNTIES...
AT 910 PM SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS AND FREQUENT
CLOUD TO GROUND LIGHTNING WERE MOVING ACROSS SOUTHERN PORTIONS OF EL
PASO AND DONA ANA COUNTIES. THE STRONGEST ACTIVITY WAS LOCATED
AROUND WEST EL PASO...SANTA TERESA AND SUNLAND PARK. THESE STORMS
SHOULD MOVE SOUTH OF THE BORDER BY 945 PM TONIGHT. HOWEVER SOME
ROADS MAY REMAIN FLOODED DUE TO THE HEAVY RAINS WHICH FELL EARLIER
THIS EVENING.
ROGASH
Flash Flood, El Paso
- When
- August 14, 9:09 PM MST to 11:00 PM MST
- Where
- El Paso County, 1.25 mi NW of Vinton to 1.12 mi SSW of Canutillo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.964, -106.613
Several homes in Canutillo took on water with sandbags being handed out by the fire department.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, August 14 to 15, 2013$560,000 · EF0 · 6 events
- Lightning Strike in Florida, August 14, 2013$100,000 · 1 event
- Tornadoes and Hail in Texas, August 14, 2013$41,000 · EF0 · 18 events
- Flash Flood in Louisiana, August 14, 2013$50,000 · 1 event
- Flash Flooding in Georgia, August 14 to 15, 2013$40,000 · 2 events
- Flash Flooding in Texas, August 14, 2013$23,000 · 2 events
- Flash Flood and Hail in Kansas, August 14, 20131.75 in hail · 12 events
- Heavy Rain in Texas, August 14, 20137 events
- Damaging Winds and Heavy Rain in Georgia, August 14 to 15, 201350 kt wind · 7 events
- Damaging Winds in Florida, August 14, 201350 kt wind · 6 events
- Flash Flooding in Alabama, August 14 to 15, 20134 events
- Damaging Winds in Georgia, August 14, 201350 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473573.